MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC QUICK RELEASE T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC QUICK RELEASE T-HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 394.951
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the sales consultant took hammers and trial shafts to be welded at a local machine shop per the surgeon¿s instructions.The instruments were spot welded twice, about 180 degrees offset and not a circumferential weld.The surgeon¿s practice is to use a general surgical hammer to insert and remove the trial.When the trials are hammed out for removal, the surgeon hits the underside of the device where the collar is to enable the release of the trial shaft as part of its modular design.During the removal the trial would detach from the t-handle when surgeon would hit the collar of t-handle as he was removing the trial from the disc space with the hospital mallet.The devices were returned to the surgeon after july 17, 2019 and were sterilized.The modified instruments were used in ten (10) cases.The instruments were removed from the facility on september 5, 2019.There were no adverse events, delays, malfunctions, fragments, or other medical interventions.This complaint involves twenty-one (21) devices.This report is for one (1) quick release t-handle.This is report 5 of 10 for (b)(4).This complaint is linked to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: updated catalog number 394.951 investigation summary visual inspection: quick release t-handle was received at us cq.Upon visual inspection at cq, it is observed that the device was spot welded on two spots connecting t_plif trial spacer.The device was modified in a non depuy synthese facility.The etch was illegible.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the reported complaint is confirmed.Device was found failure/ defective.The complaint confirmed investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The device was found to be spot welded (unintended modification) connecting trial spacer outside the depuy synthese facility.Thus, the complaint is confirmed.Definitive root cause for the reported complaint is the device was modified in a non-depuy synthese facility.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # 394.951 synthese lot # 4414093 supplier lot # na release to warehouse date: (b)(6) 2002 manufactured by synthese brandywine mrr # 37774 was generated for qty 1 device that failed function test.This non-conformance is not relevant to the complaint condition since the device that failed function test was scrapped.Device history review review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.806.008, lot h210967: release to warehouse date: january 14, 2017.Supplier: (b)(4).No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the device was spot welded on two spots (unintended modification).The device was modified in a non depuy synthes facility.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the reported complaint is confirmed.The relevant drawings were reviewed during the investigation; no design issues or discrepancies were noted during the investigation.The complaint is confirmed.Definitive root cause for the reported complaint is the device was modified in a non-depuy synthes facility.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK RELEASE T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9144649
Report Number2939274-2019-61089
Device Sequence Number2733636
Product Code LXH
UDI-Device Identifier10705034777399
UDI-Public(01)10705034777399
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.951
Device Catalogue Number394.951
Device Lot Number4414093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/21/2019
10/23/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/22/2019
10/24/2019
Patient Sequence Number1